Has Rebif intensified anyone's neuropathy?

A board to discuss the Multiple Sclerosis modifying drug Rebif

Has Rebif intensified anyone's neuropathy?

Postby Maya176 » Tue Nov 11, 2014 11:03 am

36-year-old woman, diagnosed February 2013 (but first flare was April 2010). I have been on Rebif since May 2013. My neuropathy has intensified from just a numbness to pain during the time that I have been on Rebif. After my first flare, I wasn't on any meds because I hadn't been diagnosed yet. So the first time, it was just numb & tingly. Now (after the 2nd flare and after being on Rebif), the pain in my feet and toes has intensified and it's almost unbearable. I'm thinking it could be from the Rebif because the only thing different between my first flare and now is that this time I'm on Rebif. The pain has steadily increased over the last 18 months and nothing they prescribe even touches the pain (Topamax, Gapapentin, etc.). Any insight? Thanks...
Maya176
Newbie
 
Posts: 1
Joined: Tue Nov 11, 2014 9:23 am

Advertisement

Re: Has Rebif intensified anyone's neuropathy?

Postby lyndacarol » Tue Nov 11, 2014 1:24 pm

Maya176 wrote:36-year-old woman, diagnosed February 2013 (but first flare was April 2010). I have been on Rebif since May 2013. My neuropathy has intensified from just a numbness to pain during the time that I have been on Rebif. After my first flare, I wasn't on any meds because I hadn't been diagnosed yet. So the first time, it was just numb & tingly. Now (after the 2nd flare and after being on Rebif), the pain in my feet and toes has intensified and it's almost unbearable. I'm thinking it could be from the Rebif because the only thing different between my first flare and now is that this time I'm on Rebif. The pain has steadily increased over the last 18 months and nothing they prescribe even touches the pain (Topamax, Gapapentin, etc.). Any insight? Thanks...

Welcome to ThisIsMS, Maya176.

Your situation of neuropathy intensifying from numbness to pain should definitely be discussed with your doctor. Emphasize again how unbearable the pain is. Tell him that you suspect the change could be the result of taking Rebif. The fact that your first flare was a bearable numbness (on NO meds) until you began using Rebif after a second flare is VERY important, in my opinion. Perhaps he will approve a request to stop taking Rebif temporarily and monitor if your pain lessens.

People can react quite differently to the same medication, as you know. Perhaps Rebif is not for you. There are other plans of action to consider and try. We wish you all the best.
User avatar
lyndacarol
Family Elder
 
Posts: 3295
Joined: Thu Dec 22, 2005 3:00 pm


Return to Rebif

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service


cron